A SYMMETRICAL RASH FOLLOWING IBUPROFEN USE

Colin Michie, Rizwana Zaidi, Jack Pottle

Abstract


A case of symmetrical drug-related intertriginous and flexural exanthema (or SDRIFE) is described in a two year-old boy following treatment with oral ibuprofen.  The erythematous, purpuric, macular, symmetrical rash appeared within a day over his neck and trunk, covering both clavicles.  This was a rare reaction to ibuprofen in an unusual anatomical site.  SDRIFE is more typical the gluteal, thigh or intertriginious areas, hence its more colloquial name, ‘Baboon’ syndrome.


Keywords


Ibuprofen, SDRIFE, baboon syndrome, drug hypersensitivity, child

Full Text:

PDF

References


Ronni Wolf MD, Edith Orion MD, and HagitMatz MD. (2003), The baboon syndrome or intertriginous drug eruption: A report of eleven cases and a second look at its pathomechanism. Dermatology Online Journal 9 (3): 2

Häusermann, P., Harr, Th. and Bircher, A. J. (2004), Baboon syndrome resulting from systemic drugs: is there strife between SDRIFE and allergic contact dermatitis syndrome? Contact Dermatitis, 51: 297–310.

Arnold AW, Hausermann P, Bach S, Bircher AJ.Recurrent flexural exanthema (SDRIFE or baboon syndrome) after the administration of two different iodinated radio contrast media. Dermatology. 214(1), 89-93 (2007)

Ozkaya, E. Current understanding of Baboon syndrome. Expert review of Dermatology. 4(2), 163-175 (2009)

Chaudhry T, Hissaria P, Wiese M, Heddle R, Kette F, Smith WB. Oral drug challenges in non-steroidal anti-inflammatory drug-induced urticaria, angioedema and anaphylaxis. Intern Med J. 2012 Jun;42(6):665-71.

Kidon MI, Kang L, Chin CW, Hoon LS, Hugo VB. Nonsteroidal Anti-Inflammatory Drug Hypersensitivity in Preschool Children. Allergy, Asthma & Clinical Immunology. 3:114-122 (2007)

Diaz JM, Perez MA, Gracia Bara MT, et al.: Allergic reactions due to ibuprofen in children. Pediatric Dermatol.18:66-7 (2001)

Doña I, Blanca-López N, Cornejo-García JA, Torres MJ, Laguna JJ, Fernández J, Rosado A, Rondón C, Campo P, Agúndez JA, Blanca M, CantoG. Characteristics of subjects experiencing hypersensitivity to non-steroidal anti-inflammatory drugs: patterns of response. Clin Exp Allergy. 2011 Jan;41(1):86-95.


Refbacks

  • There are currently no refbacks.